You are here:   Symptom Management
Register   |  Login
BackgroundAlthough significant improvements have been made in the management of chemotherapy-induced nausea and vomiting (CINV), this side effect cont...

[Read the rest of this article...]

BackgroundMultitargeted kinase inhibitors (MKIs) have shown promising activity in renal cell carcinoma (RCC), hepatocellular carcinoma (HCC), and gast...

[Read the rest of this article...]

BackgroundSkin rash associated with epidermal growth factor receptor inhibitor (EGFRI) therapy is generally considered mild to moderate in nature 1,2 ...

[Read the rest of this article...]

BackgroundHand-foot syndrome (HFS), also called palmar-plantar erythrodysesthesia (PPE), is a cutaneous complication associated with continuous fluoro...

[Read the rest of this article...]

Quick Facts –  – Visual changes have been attributed to a number of chemotherapeutic agents such as the antimetabolites, alkylating agents, taxanes,...

[Read the rest of this article...]

BackgroundAnorexia-cachexia syndrome is defined as progressive weight loss associated with malignancy and is characterized by loss of appetite (anorex...

[Read the rest of this article...]

BackgroundHypersensitivity reactions (HSRs) with chemotherapy and monoclonal antibodies in the oncology setting can range in severity from mild to lif...

[Read the rest of this article...]

BackgroundCognitive changes that negatively affect thinking—including memory, concentration, and behavior—are known as cognitive dysfunction (CD). CD ...

[Read the rest of this article...]

This text is available for CE credit.  Click here  Background Venous thromboembolism (VTE) is a known complication of patients with cancer. Approxima...

[Read the rest of this article...]

BackgroundAll biologic agents, particularly monoclonal antibodies, or chemotherapies derived from plant- or metal-based materials can cause hypersensi...

[Read the rest of this article...]

BackgroundNausea and vomiting may occur for various reasons in patients with cancer. Different conditions may cause nausea or vomiting, including bowe...

[Read the rest of this article...]

This text is available for CE credit. Click hereBackgroundSleep disorders affect approximately 20% of the general public. At least 45% of patients wit...

[Read the rest of this article...]

BackgroundHand-foot syndrome (HFS; also known as palmar-plantar erythrodysesthesia [PPE]) is a cutaneous complication associated with continuous fluor...

[Read the rest of this article...]

Common Terminology Criteria for Adverse Events (CTCAE) is widely accepted throughout the oncology community as the standard classification and severit...

[Read the rest of this article...]

Background Mucositis is a common complication of cytotoxic chemotherapy. The incidence of mucositis in patients receiving cytotoxic chemotherapy for ...

[Read the rest of this article...]

Quick Facts Myelosuppression in patients receiving chemotherapy for CRC may manifest as neutropenia, thrombocytopenia, or anemia Irinoteca...

[Read the rest of this article...]

Quick Facts Proteinuria results from alterations in the permeability of the glomerular filtration barrier for protein Proteinuria is close...

[Read the rest of this article...]

Quick Facts Oxaliplatin may be listed as an irritant or as a vesicant Knowing the risks of extravasation and following your institution’s ...

[Read the rest of this article...]

Quick Facts Patients receiving bevacizumab are at increased risk of developing HTN Bevacizumab-associated hypertension should be treated a...

[Read the rest of this article...]

Quick Facts Depression or adjustment disorder is often underdiagnosed in patients with cancer Depression is often hidden within clusters o...

[Read the rest of this article...]

Quick Facts Visual changes have been attributed to a number of chemotherapeutic agents such as the antimetabolites, alkylating agents, taxanes,...

[Read the rest of this article...]

 Neurotoxicity is a dose-limiting side effect of many different agents used in chemotherapy treatments; in particular, platinum drugs, including oxaliplatin, are associated with neurotoxicity. Oxaliplatin is an integral part of chemotherapy for colorectal cancer (CRC) in the adjuvant and metastatic setting. However, neurotoxicity is a dose-limiting side effect of this agent, limiting its use in select patients. The incidence of oxaliplatin-associated neurotoxicity has been estimated to be 82% to 92% (all grades), with 7% to 19% grade 3.1 The unique presentation of oxaliplatin-induced neurotoxicity can make it a challenge for oncology nurses to manage. Oxaliplatin can cause acute and cumulative neurotoxicity, with cumulative toxicity serving as the dose-limiting effect.

[Read the rest of this article...]

Skin rash associated with HER1/EGFR therapy is generally considered mild to moderate in nature,1,2 affecting more than 50% of patients receiving treatment. The incidence of severe rash (grade 3) is reported in 16% to 18% of patients.2,3 The cutaneous eruptions appear primarily on the face, neck, and upper torso, as seen in Figure 1, and the face is often the first area affected by the rash.4

[Read the rest of this article...]

Human sexuality is a broad term that encompasses sex, gender, identities and roles, sexual orientation, eroticism, pleasure, intimacy, and reproduction.1 Our views on sexuality are influenced by cultural, social, ethnic, and religious/spiritual beliefs and practices. These views may change throughout our lifetime and life experiences.

[Read the rest of this article...]

The National Comprehensive Cancer Network (NCCN) defines cancer-related fatigue (CRF) as “a distressing, persistent, subjective sense of tiredness or exhaustion related to cancer or cancer treatment that is not proportional to recent activity and interferes with usual functioning.”1

[Read the rest of this article...]

Diarrhea, a common symptom among patients with colorectal cancer (CRC), is characterized by frequent, watery stools, impairs quality of life, can lead to other complications, and may even be life threatening. Diarrhea occurs in 6% of hospitalized patients with cancer, up to 10% of patients with advanced cancer, 20% to 49% of patients undergoing abdominopelvic irradiation, 50% to 87% of patients receiving fluoropyrimidines (5-fluorouracil [5-FU]) and topoisomerase inhibitors (irinotecan), and in 80% of patients with carcinoid tumors.1

[Read the rest of this article...]

);